Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Harmonic measure, infinite kernels,
and symmetrization


Author: John A. Velling
Journal: Proc. Amer. Math. Soc. 124 (1996), 3739-3743
MSC (1991): Primary 30C85
MathSciNet review: 1346991
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The vanishing of area for the infinite Nielsen kernel of an arbitrary open Riemann surface is shown to follow from iteration of a natural geometric operation on the unit disk. This operation compares the distribution of harmonic measure on the boundaries of two related simply connected domains, and is not yet sufficiently well understood.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30C85

Retrieve articles in all journals with MSC (1991): 30C85


Additional Information

John A. Velling
Affiliation: Department of Mathematics, Brooklyn College (CUNY), Brooklyn, New York 11210
Email: jvelling@brooklyn.cuny.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03562-9
PII: S 0002-9939(96)03562-9
Received by editor(s): May 12, 1995
Additional Notes: Partially supported by NSF grant # 4401728 and PSC-CUNY grant #6-64131
Communicated by: Albert Baernstein II
Article copyright: © Copyright 1996 American Mathematical Society